Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What tests should I have run for malabsorbtion?
Apr 2, 2010

Dr. Henry,

I have had HIV since late 2002 and I was doing fine until 2009 when during allergy season my lymph nodes started to swell up in various places. My CD4 dropped from around 1000 to 700, percentage is 49%.

Currently I am still not on meds, in February my CD4 was at 1202 and percent still at 49%. My problem is ever since my lymph nodes swelled up I noticed having pains and some thinning in my legs and arms. My stools now are always big and bulky every time I go to the restroom which I know can be a sign of malabsorption.

There is no extra fat or mucous or blood, it's just as if I am not absorbing all that I should from my food.

I am not tired or fatigued at all, I just worry that my muscles are suffering because of this absorption problem.

I really think I would feel great if I could take IV feeding a couples times a week directly into the bloodstream, but I know that is for extreme cases usually.

Should I go to a gastroenterologist and have them check my stools somehow, or should I have them check the lining of my stomach and intestines?

If there is no infection other than HIV, is the only way to fix this to start taking meds? I hate to do that when my immune system seems fine, it's just my digestive system that seems to be the issue.

Thanks, T.

Response from Dr. Henry

Looking at vitamin levels in blood and a nutritional assessment including possibly 24 fat collection in stool in a starting place for evaluation of malabsorption. lactose intolerance, gluten sensitivity, pancreatic insufficiency, and numerous gut infections can cause stool abnormalities and can be assessed by full history, physical and targeted lab evaluation. KH



Previous
Non stop eyelid twitching
Next
Extremley worried

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement